Alert archive / Missouri / Special Weather Statements in 2019
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Aug 20, 2019, 2:21 PM CDT for Crawford County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2019, 2:21 PM CDT (19:21 UTC)
- Expired
- Aug 20, 2019, 2:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Springfield, MO
County Crawford County, MO
The radar
The St Louis radar (KLSX), 102 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2425 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1365 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
105
WWUS83 KSGF 201921
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
221 PM CDT Tue Aug 20 2019
MOZ071-201945-
Phelps MO-
221 PM CDT Tue Aug 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PHELPS COUNTY UNTIL
245 PM CDT...
At 220 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Cuba, moving southeast at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
St. James... Rosati...
This includes Interstate 44 between mile markers 198 and 200.
LAT...LON 3802 9153 3801 9163 3815 9163 3815 9153
3814 9153 3812 9152
TIME...MOT...LOC 1920Z 310DEG 14KT 3810 9154
$$
RaberdingWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 20, 12:17 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 20, 12:17 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1217 PM CDT Tue Aug 20 2019
...AVIATION UPDATE...
.SHORT TERM...(Today and tonight)
Issued at 300 AM CDT Tue Aug 20 2019
Very tricky forecast for today. HRRR right now looks well to far
northeast with the MCS as it evolves the remainder of tonight into
Tuesday. Believe a quicker turn to the southeast is more likely
which would affect central and eastern Missouri counties from late
morning into the afternoon. We have increased pops over those
areas and lowered temperatures due to the expected rain and cloud
cover. There will be a wind risk with the storms over the eastern
Ozarks associated with the MCS. The MCS will likely cause issues
with our current heat advisory we have going for the entire CWA.
At this point, with the MCS not having turned southeast yet, do
not want to cancel any part of the advisory in case it does not
affect the area. Would hate to cancel then have to reissue later.
Would rather keep it going and have to cancel later this morning.
Expecting the remainder of the CWA to reach the advisory criteria
with dewpoints climbing back into the mid to upper 70s and highs
in the mid 90s. For tonight, we should see any remaining
convection diminish by the mid evening hours. New convection
overnight should remain more focused to our north of the CWA.
.LONG TERM...(Wednesday through Monday)
Issued at 300 AM CDT Tue Aug 20 2019
A surface front will be the focus for thunderstorm development on
Wednesday through Friday with some fairly decent rain amounts
expected during that period, especially Wednesday and Thursday
nights. Cooler temperatures are expected behind the front with
high temperatures in the low to mid 80s from Thursday through
early next week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Pilots flying in and out of the southwest Missouri airports can
expect quiet conditions this afternoon and most of tonight. There
is a very isolated chance for a storm or two near the Branson
airport this evening.
Rain chances don't increase until tomorrow as a frontal system
sags into the area. Otherwise surface winds will remain from the
south or southwest anywhere from 5 to 15 mph.
Safe Travels.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 8 PM CDT this evening for MOZ055>058-068>071-
079>083-090>092-095>098-103>106.
Heat Advisory until 8 PM CDT this evening for MOZ066-067-077-078-
088-089-093-094-101-102.
KS...Heat Advisory until 8 PM CDT this evening for KSZ073-097-101.
&&
SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...CramerHazardous weather outlook, Aug 20, 11:48 AM CDT, 2 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1148 AM CDT Tue Aug 20 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211700- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1148 AM CDT Tue Aug 20 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. Significant excessive heat risk. DISCUSSION... Heat index values will once again rise into the 100 to 110 degree range over much of the area this afternoon. Isolated thunderstorms will be possible across the eastern Ozarks this afternoon and evening. A couple of strong storms will be possible, with wind gusts up to 60 mph and hail to the size of quarters. Most locations will remain dry. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional thunderstorms will be possible again on Wednesday through the end of the week. Some of these storms may be severe on Wednesday and Thursday along with a heavy rain potential. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight for areas of the eastern Ozarks. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
In the hours before
Special weather statement, Aug 20, 2:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
221 PM CDT Tue Aug 20 2019
MOZ071-201945-
Phelps MO-
221 PM CDT Tue Aug 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PHELPS COUNTY UNTIL
245 PM CDT...
At 220 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Cuba, moving southeast at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
St. James... Rosati...
This includes Interstate 44 between mile markers 198 and 200.
LAT...LON 3802 9153 3801 9163 3815 9163 3815 9153
3814 9153 3812 9152
TIME...MOT...LOC 1920Z 310DEG 14KT 3810 9154
RaberdingThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 2:29 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 46 min |
| Aug 20, 3:10 PM CDT | Special Weather Statement | SGF | Dent, Phelps | 50 min |
| Aug 20, 3:14 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 28 min |
| Aug 20, 3:19 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 41 min |
| Aug 20, 3:44 PM CDT | Special Weather Statement | SGF | Shannon | 46 min |
| Aug 20, 4:02 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 24 min |
| Aug 20, 4:31 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 44 min |
| Aug 20, 4:56 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 49 min |
Nearby
Special Weather Statements in Missouri, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.